MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS
Model Number 111645
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
It was reported that after right mako knee implantation on (b)(6) 2019, post-op x-rays revealed the femoral checkpoint was in the patient.On (b)(6) 2019, patient underwent surgery to remove the checkpoint.The rep who reported the (b)(6) surgery was not present for either procedure, but two mps's were present for the (b)(6) procedure.Rep reported that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
It was reported that after right mako knee implantation on (b)(6) 2019, post-op x-rays revealed the femoral checkpoint was in the patient.On (b)(6) 2019, patient underwent surgery to remove the checkpoint.The rep who reported the november surgery was not present for either procedure, but two mps's were present for the october procedure.Rep reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: it was reported that after right mako knee implantation on (b)(6) 2019, post-op x-rays revealed the femoral checkpoint was in the patient.On (b)(6) 2019, patient underwent surgery to remove the checkpoint.The rep who reported the november surgery was not present for either procedure, but two mps's were present for the october procedure.Rep reported that no further information will be released by the hospital or surgeon.Product evaluation and results: product inspection was not performed as product was not available for inspection.Product history review: product history review was not conducted as lot number was not provided complaint history review: complaint history review was not conducted as lot number was not provided conclusions: the alleged failure is due to the user error,since user has not followed the surgical protocol.There is no issue with the device.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE)
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9394852
Report Number3005985723-2019-00865
Device Sequence Number19521026
Product Code OLO
UDI-Device Identifier00848486029494
UDI-Public00848486029494
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111645
Device Catalogue Number111645
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR